Jump to content

PubMed RSS Feed - -[Minocycline-induced hyperpigmentation: not uncommon, but nonetheless important to recognise].


rss

Recommended Posts

[Minocycline-induced hyperpigmentation: not uncommon, but nonetheless important to recognise].

Ned Tijdschr Geneeskd. 2016;160(0):D483

Authors: Voets PJ, Blommaert D, Keijsers RR, Alkemade HA

Abstract
BACKGROUND: Minocycline, a broad-spectrum antibiotic from the group of tetracyclins, is frequently prescribed for acne vulgaris and rosacea. Hyperpigmentation is a relatively common side effect of this drug and can lead to multiple unsightly skin lesions, which are not always reversible. It can take a long period, from a few months to several years, before the lesions have completely vanished.
CASE DESCRIPTION: A 24-year-old male was seen in our outpatient clinic because of slowly progressive pigmented lesions on his shins. His medical history included chronic use of minocycline for the treatment of acne vulgaris. Based on the morphology of the lesions, the patient's medical history and analysis of a skin biopsy, the diagnosis 'minocycline-induced hyperpigmentation type 2'was made.
CONCLUSION: Hyperpigmentation is a relatively common and undesirable side-effect of minocycline use. Long-term prescription of this drug for more than one year should therefore be considered with caution, especially if the dose exceeds 100 milligrams per day.

PMID: 27879178 [PubMed - in process]

{url} = URL to article

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...